Secondary malignancy after imatinib therapy: eight cases and review of the literature


Duman B. B. , PAYDAŞ S. , Disel U., Besen A., GÜRKAN E.

LEUKEMIA & LYMPHOMA, vol.53, no.9, pp.1706-1708, 2012 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 53 Issue: 9
  • Publication Date: 2012
  • Doi Number: 10.3109/10428194.2012.666545
  • Title of Journal : LEUKEMIA & LYMPHOMA
  • Page Numbers: pp.1706-1708

Abstract

Chronic myeloid leukemia (CML) is a clonal stem cell disorder, and imatinib is a small molecule inhibitor of Bcr-Abl tyrosine kinase (TK) used in cases with CML. Immediate and short-term side effects of this tyrosine kinase inhibitor (TKI) are well known, but the long-term side effects have not yet been clearly identified. Although an increased risk of secondary cancer in cases treated by imatinib was not found in two large series, secondary malignancies have been reported in some cases using TKIs, and this issue is important in daily clinical practice for clinicians. Here we report eight cases with neoplasias that developed during imatinib therapy and review secondary malignant disorders occurring during/after imatinib treatment.